Went to see my rheumatologist last week. Not because there was a problem, but because I've been feeling so good!
She had mentioned before I went on Actemra (aka tocilizumab) last spring that we might be able to cut back the dose of Methotrexate I'm taking if everything went well. And it has been going well. For about the last 3 months, I've been feeling normal. That feels so odd to me after 2 years of not feeling normal, but there it is. My hands, my feet — normal. I can even walk to the subway, some 25 minutes, and my feet aren't aching by the time I get there. Woohoo! It's an amazing feeling. I still have the odd twinge here and there: Just the other day I walked home from the subway and when I got home, one of my toes all of a sudden decided it was time to freak out and hurt, but whatever! That is such a rare occurrence now, it's something I can just ignore.
So I made an appointment and said I wanted to cut back on the Methotrexate. She talked to me about how I was feeling and did a physical exam and agreed that it would be fine to try. She said we'd do it in 5 mg intervals, so I just cut back to 20 mg this week. If all goes well, we take it down to 15 and so on. And once it's below 15, if we get to that stage, we'll switch to the pill form of the drug, instead of the injection. She did make it clear to me, though, that while short-term studies show that Actemra is just as effective on its own as it is in combination with Methotrexate, there are no long-term studies yet. But I know we'll closely monitor how things are going, both with physical exams and X-rays, so I'm feeling good about cutting back.
Quite frankly, I'm thrilled to be cutting back on any of the multiple drugs I take! I've also, slowly, very slowly, been cutting back on my migraine meds and this week have finally started going some days without any. So far, so good! I'd love to cut a number of meds from my daily schedule permanently if I can, so fingers crossed!
Let's face it, the less drugs I have to take to maintain good health and mobility the better.